MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.No other complaints reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during a cataract surgery with intraocular (iol) implant surgery, it was realized that the lens had a scratch in the entire half at the moment of fitting it in the eye.The doctor removed the lens with scissors and clamp and it come out shattered.Another lens with the same power was requested but there was no backup of this and it was reported for that they went to bring it.The patient was left in recovery with viscoelastic during the lens arrival.Once the lens arrived, the patient was taken back to the surgery rooms to implant the lens under viscoelastic and it was washed.The lens was implanted in the left eye, a paracentesis was sealed and antibiotics were left.Additional information has been requested; however, further information has not been received.
 
Additional Manufacturer Narrative
The assembled lens case, the associate company cartridge, and the explanted lens were returned inside the opened carton.The lens was returned inside folded white gauze wrapped in taped plastic.Upon unwrapping, viscoelastic was observed dried on the lens.One haptic was broken in the gusset area.The other haptic was broken extended into the optic material.The broken haptics were returned.The optic was broken into two large portions.The optic has a long linear scratch with additional scratches.The optic also has cracked areas and split areas.The qualified company cartridge was returned.An insufficient amount of viscoelastic was observed.The cartridge tip was stressed.The cartridge has evidence of being placed into a handpiece.Information was provided that a qualified viscoelastic was used with the lens/cartridge combination.The reported scratch was observed.The root cause was most likely related to a failure to follow the instructions for use (ifu).An inadequate amount of viscoelastic was observed in the cartridge.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical devices (ovds) (diagram provided) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13506972
Report Number1119421-2022-00226
Device Sequence Number5114917
Product Code MFK
UDI-Device Identifier00380652357746
UDI-Public00380652357746
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.205
Device Lot Number15192129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; INFINITI HANDPIECE; MONARCH CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale